Alert archive / California / Winter Storm Warnings in 2025
Winter Storm Warning 2, NWS Las Vegas, NV
NWS Las Vegas, NV issued this winter storm warning at Feb 3, 2025, 12:00 AM PST for Inyo County, California. It took effect at Feb 4, 2025, 4:00 AM PST. It was in force for 3 days. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 3, 2025, 12:00 AM PST (08:00 UTC)
- In effect from
- Feb 4, 2025, 4:00 AM PST
- Expired
- Feb 7, 2025, 12:43 PM PST
- In force
- 3 days
- Issued by
- NWS Las Vegas, NV
County Inyo County, CA
The radar
The Edwards AFB radar (KEYX), 158 km from the middle of the area, began a volume at 07:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Las Vegas, NV (KVEF), launched 00:00Z, 8.0 hours before the alert went out and 168 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2671 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 152 m²/s²
- 0-3 km storm-relative helicity
- 228 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
554 WWUS45 KVEF 030800 WSWVEF URGENT - WINTER WEATHER MESSAGE National Weather Service Las Vegas NV 1200 AM PST Mon Feb 3 2025 CAZ519-040300- /O.UPG.KVEF.WS.A.0002.250204T1200Z-250208T0000Z/ /O.NEW.KVEF.WS.W.0002.250204T1200Z-250208T0000Z/ Eastern Sierra Slopes- Including the cities of Whitney Portal and Aspendell 1200 AM PST Mon Feb 3 2025 ...WINTER STORM WARNING IN EFFECT FROM 4 AM TUESDAY TO 4 PM PST FRIDAY... * WHAT...Heavy snow possible in the higher elevations of the Eastern Sierra. 1 to 2 feet of snow expected for elevations above 8,000 feet with locally higher amounts in the peaks. Winds could gust as high as 60 mph. * WHERE...Eastern Sierra Slopes. * WHEN...From 4 AM Tuesday to 4 PM PST Friday. * IMPACTS...Visibilities may drop below 1/4 mile due to falling and blowing snow. Travel could be very difficult to impossible. Strong winds could cause tree damage. * ADDITIONAL DETAILS...A break in the snow is expected Wednesday morning that will continue into Wednesday night before heavy snow resumes on Thursday. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you must travel, keep an extra flashlight, food, and water in your vehicle in case of an emergency. Call 1-800-427-7623 for road information. && $$ For more information from the National Weather Service visit http://weather.gov/lasvegas CO
8 follow-up statements
421 WWUS45 KVEF 032212 WSWVEF URGENT - WINTER WEATHER MESSAGE National Weather Service Las Vegas NV 212 PM PST Mon Feb 3 2025 CAZ519-041200- /O.CON.KVEF.WS.W.0002.250204T1200Z-250208T0000Z/ Eastern Sierra Slopes- Including the cities of Aspendell and Whitney Portal 212 PM PST Mon Feb 3 2025 ...WINTER STORM WARNING REMAINS IN EFFECT FROM 4 AM TUESDAY TO 4 PM PST FRIDAY... * WHAT...Heavy snow possible in the higher elevations of the Eastern Sierra. 1 to 3 feet of snow expected for elevations above 8,000 feet with locally higher amounts in the peaks. Winds could gust as high as 65 mph. * WHERE...Eastern Sierra Slopes. * WHEN...From 4 AM Tuesday to 4 PM PST Friday. * IMPACTS...Visibilities may drop below 1/4 mile due to falling and blowing snow. Travel could be very difficult to impossible. Very strong winds could cause extensive tree damage. * ADDITIONAL DETAILS...A break in the snow is expected Wednesday morning that will continue into Wednesday night before heavy snow resumes on Thursday. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you must travel, keep an extra flashlight, food, and water in your vehicle in case of an emergency. Call 1-800-427-7623 for road information. && $$ For more information from the National Weather Service visit http://weather.gov/lasvegas JP
207 WWUS45 KVEF 040817 WSWVEF URGENT - WINTER WEATHER MESSAGE National Weather Service Las Vegas NV 1217 AM PST Tue Feb 4 2025 CAZ519-042200- /O.CON.KVEF.WS.W.0002.250204T1200Z-250208T0000Z/ Eastern Sierra Slopes- Including the cities of Aspendell and Whitney Portal 1217 AM PST Tue Feb 4 2025 ...WINTER STORM WARNING REMAINS IN EFFECT FROM 4 AM EARLY THIS MORNING TO 4 PM PST FRIDAY... * WHAT...Heavy snow possible in the higher elevations of the Eastern Sierra. 1 to 3 feet of snow expected for elevations above 8,000 feet with locally higher amounts in the peaks. Winds could gust as high as 65 mph. * WHERE...Eastern Sierra Slopes. * WHEN...From 4 AM early this morning to 4 PM PST Friday. * IMPACTS...Visibilities may drop below 1/4 mile due to falling and blowing snow. Travel could be very difficult to impossible. Very strong winds could cause extensive tree damage. * ADDITIONAL DETAILS...A break in the snow is expected Wednesday morning that will continue into Wednesday night before heavy snow resumes on Thursday. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you must travel, keep an extra flashlight, food, and water in your vehicle in case of an emergency. Call 1-800-427-7623 for road information. && $$ For more information from the National Weather Service visit http://weather.gov/lasvegas CO
436 WWUS45 KVEF 042144 WSWVEF URGENT - WINTER WEATHER MESSAGE National Weather Service Las Vegas NV 144 PM PST Tue Feb 4 2025 CAZ519-051200- /O.CON.KVEF.WS.W.0002.000000T0000Z-250208T0000Z/ Eastern Sierra Slopes- Including the cities of Aspendell and Whitney Portal 144 PM PST Tue Feb 4 2025 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 4 PM PST FRIDAY... * WHAT...Heavy snow possible in the higher elevations of the Eastern Sierra. 1 to 3 feet of snow expected for elevations above 8,000 feet with locally higher amounts in the peaks. Winds could gust as high as 60 to 70 mph. * WHERE...Eastern Sierra Slopes. * WHEN...Until 4 PM PST Friday. * IMPACTS...Visibilities may drop below 1/4 mile due to falling and blowing snow. Travel could be very difficult to impossible. Very strong winds could cause extensive tree damage. * ADDITIONAL DETAILS...A break in the snow is expected Wednesday morning that will continue into Wednesday night before heavy snow resumes on Thursday. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you must travel, keep an extra flashlight, food, and water in your vehicle in case of an emergency. Call 1-800-427-7623 for road information. && $$ For more information from the National Weather Service visit http://weather.gov/lasvegas JP
613 WWUS45 KVEF 051106 WSWVEF URGENT - WINTER WEATHER MESSAGE National Weather Service Las Vegas NV 306 AM PST Wed Feb 5 2025 CAZ519-060600- /O.CON.KVEF.WS.W.0002.000000T0000Z-250208T0000Z/ Eastern Sierra Slopes- Including the cities of Whitney Portal and Aspendell 306 AM PST Wed Feb 5 2025 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 4 PM PST FRIDAY... * WHAT...Heavy snow possible in the higher elevations of the Eastern Sierra through Friday. Additional 1 to 2 feet of snow expected for elevations above 8,000 feet with locally higher amounts in the peaks. Winds could gust as high as 60 to 70 mph. * WHERE...Eastern Sierra Slopes. * WHEN...Until 4 PM PST Friday. * IMPACTS...Visibilities may drop below 1/4 mile due to falling and blowing snow. Travel could be very difficult to impossible. Very strong winds could cause extensive tree damage. * ADDITIONAL DETAILS...A break in the snow is expected this morning that will continue into tonight before heavy snow resumes on Thursday. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you must travel, keep an extra flashlight, food, and water in your vehicle in case of an emergency. Call 1-800-427-7623 for road information. && $$ For more information from the National Weather Service visit http://weather.gov/lasvegas CO
444 WWUS45 KVEF 060521 WSWVEF URGENT - WINTER WEATHER MESSAGE National Weather Service Las Vegas NV 921 PM PST Wed Feb 5 2025 CAZ519-062100- /O.CON.KVEF.WS.W.0002.000000T0000Z-250208T0000Z/ Eastern Sierra Slopes- Including the cities of Aspendell and Whitney Portal 921 PM PST Wed Feb 5 2025 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 4 PM PST FRIDAY... * WHAT...Heavy snow possible in the higher elevations of the Eastern Sierra through Friday. Additional 1 to 2 feet of snow expected for elevations above 8,000 feet with locally higher amounts in the peaks. Winds could gust as high as 60 to 70 mph. * WHERE...Eastern Sierra Slopes. * WHEN...Until 4 PM PST Friday. * IMPACTS...Visibilities may drop below 1/4 mile due to falling and blowing snow. Travel could be very difficult to impossible. Very strong winds could cause extensive tree damage. * ADDITIONAL DETAILS...The ongoing break in the weather will continue until heavy snow resumes Thursday afternoon. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you must travel, keep an extra flashlight, food, and water in your vehicle in case of an emergency. Call 1-800-427-7623 for road information. && $$ For more information from the National Weather Service visit http://weather.gov/lasvegas CM
012 WWUS45 KVEF 061803 WSWVEF URGENT - WINTER WEATHER MESSAGE National Weather Service Las Vegas NV 1003 AM PST Thu Feb 6 2025 CAZ519-071200- /O.CON.KVEF.WS.W.0002.000000T0000Z-250208T0000Z/ Eastern Sierra Slopes- Including the cities of Aspendell and Whitney Portal 1003 AM PST Thu Feb 6 2025 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 4 PM PST FRIDAY... * WHAT...Heavy snow possible in the higher elevations of the eastern Sierra through Friday. Additional 1 to 2 feet of snow expected for elevations above 8,000 feet with locally higher amounts in the peaks. Winds could gust as high as 60 to 70 mph. * WHERE...Eastern Sierra Slopes. * WHEN...Until 4 PM PST Friday. * IMPACTS...Visibilities may drop below 1/4 mile due to falling and blowing snow. Travel could be very difficult to impossible. Very strong winds could cause extensive tree damage. * ADDITIONAL DETAILS...The ongoing break in the weather will continue until heavy snow resumes this afternoon. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you must travel, keep an extra flashlight, food, and water in your vehicle in case of an emergency. Call 1-800-427-7623 for road information. && $$ For more information from the National Weather Service visit http://weather.gov/lasvegas JCS
549 WWUS45 KVEF 071122 WSWVEF URGENT - WINTER WEATHER MESSAGE National Weather Service Las Vegas NV 322 AM PST Fri Feb 7 2025 CAZ519-080000- /O.CON.KVEF.WS.W.0002.000000T0000Z-250208T0000Z/ Eastern Sierra Slopes- Including the cities of Aspendell and Whitney Portal 322 AM PST Fri Feb 7 2025 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON... * WHAT...Heavy snow. Additional snow accumulations up to a few inches through mid-morning. Winds could gust as high as 60 to 70 mph. * WHERE...Eastern Sierra Slopes. * WHEN...Until 4 PM PST this afternoon. * IMPACTS...Visibilities may drop below 1/4 mile due to falling and blowing snow. Plan on slippery road conditions Very strong winds could cause extensive tree damage. * ADDITIONAL DETAILS...While precipitation will end earlier than 4:00 pm PST, strong winds will continue through the afternoon. As such, the Winter Storm Warning will be allowed to continue into the afternoon. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you must travel, keep an extra flashlight, food, and water in your vehicle in case of an emergency. Call 1-800-427-7623 for road information. && $$ For more information from the National Weather Service visit http://weather.gov/lasvegas MS
088 WWUS45 KVEF 072043 WSWVEF URGENT - WINTER WEATHER MESSAGE National Weather Service Las Vegas NV 1243 PM PST Fri Feb 7 2025 CAZ519-072145- /O.CAN.KVEF.WS.W.0002.000000T0000Z-250208T0000Z/ Eastern Sierra Slopes- Including the cities of Aspendell and Whitney Portal 1243 PM PST Fri Feb 7 2025 ...WINTER STORM WARNING IS CANCELLED... Impactful snow has ended across the Sierra. Therefore, the Winter Storm Warning that was in effect has been canceled. Occasional wind gusts of 25 to 35 mph will still be possible through late afternoon. $$ For more information from the National Weather Service visit http://weather.gov/lasvegas Planz
What forecasters said that day
The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this winter storm warning went out at Feb 2, 1:48 PM PST, 10 hours 12 minutes earlier.
Area forecast discussion, Feb 2, 1:48 PM PST, 10 hours 12 minutes before
Area Forecast Discussion National Weather Service Las Vegas NV 148 PM PST Sun Feb 2 2025 .SYNOPSIS...Gusty conditions will continue across the Owens Valley and Sierra through tomorrow evening with mild temperatures and afternoon breezes expected elsewhere. Temperatures will peak Monday and gradually cool through the remainder of the week. Precipitation chances Tuesday onward will mainly be focused in the Sierra and Owens Valley, with light showers also possible in the southern Great Basin. && .SHORT TERM...Today and Tomorrow. Today and Tomorrow. We continue to find ourselves under weak ridging with a strong low pressure system located over the Pacific Northwest, resulting in westerly-to-southwesterly flow aloft. High clouds will continue to drift through the southern Great Basin with cloud cover becoming more widespread across our forecast area overnight into Monday as the low pressure system drifts south. As this low drifts south, it will drag the jet with it, resulting in the prolongation of gusty winds across the Eastern Sierra and Owens Valley through tomorrow evening. As such, the Wind Advisory for these areas has been extended. Outside of the Eastern Sierra and Owens Valley, weather will remain relatively quiet. Temperatures today are expected to top out 10 to 20 degrees warmer than normal with even warmer temperatures expected tomorrow. .LONG TERM...Tuesday through Saturday. Atmospheric river moisture will continue to push into the western United States through the week. A weak shortwave will move inland into north-central California on Tuesday, which will shift the plume further south and will provide additional dynamics to the otherwise AR-moistened environment, which will return precipitation chances to the forecast area Tuesday through Thursday. The trajectory of this moisture plume midweek remains a bit uncertain, with the ECMWF continuing to favor a further south trajectory than the GFS. That said, both model's ensemble means paint a similar picture for the Mojave Desert - moisture will not push far enough south to make it up and around the Sierra Nevada, which will result in a mostly rain-shadowed desert. Chances of precipitation across San Bernardino, Clark, and Mohave counties continue to drop as we inch closer to midweek. Ridging over the southeastern Pacific coupled with the incoming warm air mass will keep temperatures and snow levels elevated for the first half of the week (6500-7500 ft) before dropping to 4500-5500 ft late-week as moisture retreats. As such, significant snow amounts will be confined to locations above 8000 feet in elevation, with between 2 and 4 feet of snow possible along the Sierra Crest. As such, a Winter Storm Watch has been issued for the Eastern Sierra from Tuesday morning through Friday afternoon. Best chances of moisture spillover exist in the northern Owens Valley, though the exact amount remains uncertain at this time. The NBMv4.2 shows a 72-hour range of between 0.20" - 1.90" (25th percentile and 75th percentile) for Bishop for the 72-hour period ending Friday morning. These large ranges are likely attributed to the continued uncertainty of the exact trajectory of the moisture plume as it moves into the region, as raw ECMWF ensemble members tend to favor the lower end of that range and raw GFS ensemble members favor the higher end. Regardless, the southwestern Great Basin has the best chances for measurable precipitation, with amounts dwindling further east. Otherwise, expect gusty southwesterly afternoon winds through the week between 25 and 35 mph, with higher speeds in the higher terrain. && .AVIATION...For Harry Reid...Light diurnal winds will shift to the southwest late this afternoon and become elevated at least intermittently gusty. Confidence is high in sustained speeds between 10-12KT, but lower regarding the magnitude and timing of associated gusts, though there is a 70% probability for wind gusts over 15KT, especially through mid-evening. Elevated winds will persist until late evening, when winds back slightly to the west-southwest, with sustained speeds hovering around 9-10KT. By 11-12Z, winds are expected to once again become light and variable, with light, diurnal winds expected until early afternoon. Another uptick in southwesterly winds is expected after 03/20Z, with a 60% potential for sustained speeds over 10kt, and 70% potential for wind gusts over 15kt, but only a 25% chance for gusts to exceed 20KT. Increasing mid-level and high clouds will stream over the region, but with bases generally at or above 15kft, operational impacts are not expected. For the rest of southern Nevada, northwest Arizona and southeast California...Light winds at KHND will give way to gusty southwesterly winds this afternoon, with gusts to around 20-22KT expected until sunset when winds and gusts will diminish as winds back to the south. KVGT will see less of an impact from the southwesterly wind shift, with the period of southwesterly winds expected to be confined to early this evening, with low confidence in any gusts developing. Tonight through Monday morning, both KHND and KVGT return to a light, diurnal pattern, though another round of southwesterly winds is expected at both terminals after 03/20Z. KDAG will see continued gusty westerly winds through this evening, with wind speeds progged to drop under 10KT after sunset. Winds will be light and diurnal thereafter, before another round of gusty west- southwest winds develop Monday afternoon. For Lower Colorado River Valley terminals, KIFP and KEED, elevated south winds will develop late this afternoon into early this evening, then becoming light and variable after sunset. Similar to other sites, another round of gusty south winds are expected to develop Monday afternoon. KBIH is fraught with uncertainty, with gusty west-northwesterly winds persisting this afternoon, and expected to continue until around sunset. Guidance has had a very poor handle on the evolution of trends at KBIH, but given the strong northwesterly to southwesterly winds over the past 18 hours, expect these winds to continue on at least an intermittent basis through Monday. After sunset, winds and gusts are expected to diminish and become somewhat variable, though prior to daybreak, another round of gusty west- southwesterly winds is expected, then persisting into the afternoon. Trends at KBIH will be monitored closely and amendments issued as needed. Otherwise, all terminals will see VFR conditions with high clouds through Monday. && .SPOTTER INFORMATION STATEMENT...Spotters are encouraged to report any significant weather or impacts according to standard operating procedures. && SHORT TERM...Stessman LONG TERM...Soulat AVIATION...Phillipson For more forecast information...see us on our webpage: https://weather.gov/lasvegas or follow us on Facebook and Twitter
Nearby
Winter Storm Warnings in California, 2025Every winter storm warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.